Non-local approximation of free-discontinuity problems with linear growth
ESAIM: Control, Optimisation and Calculus of Variations, Tome 13 (2007) no. 1, pp. 135-162.

We approximate, in the sense of Γ-convergence, free-discontinuity functionals with linear growth in the gradient by a sequence of non-local integral functionals depending on the average of the gradients on small balls. The result extends to higher dimension what we already proved in the one-dimensional case.

DOI : https://doi.org/10.1051/cocv:2007008
Classification : 49Q20,  49J45,  49M30
Mots clés : variational approximation, free discontinuities
@article{COCV_2007__13_1_135_0,
     author = {Lussardi, Luca and Vitali, Enrico},
     title = {Non-local approximation of free-discontinuity problems with linear growth},
     journal = {ESAIM: Control, Optimisation and Calculus of Variations},
     pages = {135--162},
     publisher = {EDP-Sciences},
     volume = {13},
     number = {1},
     year = {2007},
     doi = {10.1051/cocv:2007008},
     zbl = {1136.49029},
     mrnumber = {2282106},
     language = {en},
     url = {http://www.numdam.org/articles/10.1051/cocv:2007008/}
}
TY  - JOUR
AU  - Lussardi, Luca
AU  - Vitali, Enrico
TI  - Non-local approximation of free-discontinuity problems with linear growth
JO  - ESAIM: Control, Optimisation and Calculus of Variations
PY  - 2007
DA  - 2007///
SP  - 135
EP  - 162
VL  - 13
IS  - 1
PB  - EDP-Sciences
UR  - http://www.numdam.org/articles/10.1051/cocv:2007008/
UR  - https://zbmath.org/?q=an%3A1136.49029
UR  - https://www.ams.org/mathscinet-getitem?mr=2282106
UR  - https://doi.org/10.1051/cocv:2007008
DO  - 10.1051/cocv:2007008
LA  - en
ID  - COCV_2007__13_1_135_0
ER  - 
Lussardi, Luca; Vitali, Enrico. Non-local approximation of free-discontinuity problems with linear growth. ESAIM: Control, Optimisation and Calculus of Variations, Tome 13 (2007) no. 1, pp. 135-162. doi : 10.1051/cocv:2007008. http://www.numdam.org/articles/10.1051/cocv:2007008/

[1] R. Alicandro, A. Braides and M.S. Gelli, Free-discontinuity problems generated by singular perturbation. Proc. Roy. Soc. Edinburgh Sect. A 6 (1998) 1115-1129. | Zbl 0920.49007

[2] R. Alicandro, A. Braides and J. Shah, Free-discontinuity problems via functionals involving the L 1 -norm of the gradient and their approximations. Interfaces and free boundaries 1 (1999) 17-37. | Zbl 0947.49011

[3] R. Alicandro and M.S. Gelli, Free discontinuity problems generated by singular perturbation: the n-dimensional case. Proc. Roy. Soc. Edinburgh Sect. A 130 (2000) 449-469. | Zbl 0978.49014

[4] L. Ambrosio, A compactness theorem for a new class of functions of bounded variation. Boll. Un. Mat. Ital. B 3 (1989) 857-881. | Zbl 0767.49001

[5] L. Ambrosio, N. Fusco and D. Pallara, Functions of Bounded Variation and Free Discontinuity Problems. Oxford University Press (2000). | MR 1857292 | Zbl 0957.49001

[6] L. Ambrosio and V.M. Tortorelli, Approximation of functionals depending on jumps by elliptic functionals via Γ-convergence. Comm. Pure Appl. Math. XLIII (1990) 999-1036. | Zbl 0722.49020

[7] L. Ambrosio and V.M. Tortorelli, On the approximation of free discontinuity problems. Boll. Un. Mat. Ital. B (7) VI (1992) 105-123. | Zbl 0776.49029

[8] G. Bouchitté, A. Braides and G. Buttazzo, Relaxation results for some free discontinuity problems. J. Reine Angew. Math. 458 (1995) 1-18. | Zbl 0817.49015

[9] B. Bourdin and A. Chambolle, Implementation of an adaptive finite-element approximation of the Mumford-Shah functional. Numer. Math. 85 (2000) 609-646. | Zbl 0961.65062

[10] A. Braides. Approximation of free-discontinuity problems. Lect. Notes Math. 1694, Springer Verlag, Berlin (1998). | MR 1651773 | Zbl 0909.49001

[11] A. Braides and A. Garroni, On the non-local approximation of free-discontinuity problems. Comm. Partial Differential Equations 23 (1998) 817-829. | Zbl 0907.49009

[12] A. Braides and G. Dal Maso, Non-local approximation of the Mumford-Shah functional. Calc. Var. 5 (1997) 293-322. | Zbl 0873.49009

[13] A. Chambolle and G. Dal Maso, Discrete approximation of the Mumford-Shah functional in dimension two. ESAIM: M2AN 33 (1999) 651-672. | Numdam | Zbl 0943.49011

[14] G. Cortesani, Sequence of non-local functionals which approximate free-discontinuity problems. Arch. Rational Mech. Anal. 144 (1998) 357-402. | Zbl 0926.49007

[15] G. Cortesani, A finite element approximation of an image segmentation problem. Math. Models Methods Appl. Sci. 9 (1999) 243-259. | Zbl 0937.65072

[16] G. Cortesani and R. Toader, Finite element approximation of non-isotropic free-discontinuity problems. Numer. Funct. Anal. Optim. 18 (1997) 921-940. | Zbl 0903.49002

[17] G. Cortesani and R. Toader, A density result in SBV with respect to non-isotropic energies. Nonlinear Anal. 38 (1999) 585-604. | Zbl 0939.49024

[18] G. Cortesani and R. Toader, Nonlocal approximation of nonisotropic free-discontinuity problems. SIAM J. Appl. Math. 59 (1999) 1507-1519. | Zbl 0944.49012

[19] G. Dal Maso, An Introduction to Γ-Convergence. Birkhäuser, Boston (1993). | MR 1201152 | Zbl 0816.49001

[20] E. De Giorgi. Free discontinuity problems in calculus of variations, in Frontiers in pure and applied mathematics. A collection of papers dedicated to Jacques-Louis Lions on the occasion of his sixtieth birthday. June 6-10, Paris 1988, Robert Dautray, Ed., Amsterdam, North-Holland Publishing Co. (1991) 55-62. | Zbl 0758.49002

[21] L. Lussardi and E. Vitali, Non-local approximation of free-discontinuity functionals with linear growth: the one-dimensional case. Ann. Mat. Pura Appl. (to appear). | MR 2317787 | Zbl 1136.49030

[22] M. Morini, Sequences of singularly perturbed functionals generating free-discontinuity problems. SIAM J. Math. Anal. 35 (2003) 759-805. | Zbl 1058.49021

[23] M. Negri, The anisotropy introduced by the mesh in the finite element approximation of the Mumford-Shah functional. Numer. Funct. Anal. Optim. 20 (1999) 957-982. | Zbl 0953.49024

[24] S. Osher and J.A. Sethian, Fronts propagating with curvature-dependent speed: algorithms based on Hamilton-Jacobi formulations. J. Comput. Phys. 79 (1988) 12-49. | Zbl 0659.65132

[25] J. Shah, A common framework for curve evolution, segmentation and anisotropic diffusion, in IEEE conference on computer vision and pattern recognition (1996).

[26] J. Shah, Uses of elliptic approximations in computer vision. In R. Serapioni and F. Tomarelli, editors, Progress in Nonlinear Differential Equations and Their Applications 25 (1996). | MR 1414486 | Zbl 0871.65120

[27] L. Simon, Lectures on Geometric Measure Theory. Centre for Mathematical Analysis, Australian National University (1984). | MR 756417 | Zbl 0546.49019

Cité par Sources :